Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 437, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2001, 2:50 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 2001, 2:50 PM CDT (19:50 UTC)
- Expired
- Jun 7, 2001, 3:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clarke County, MS, Lauderdale County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 071952 SVRJAN MSC023-075-072030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 330 PM CDT * AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM STONEWALL TO 10 MILES EAST OF QUITMAN...MOVING NORTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL... BE NEAR MERIDIAN TO WHYNOT AT 310 PM CDT BE NEAR MARION TO TOOMSUBA AT 320 PM CDT BE NEAR MERIDIAN NAVAL STATION AT 330 PM CDT DAMAGING WINDS UP TO 60 MPH AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. THESE STORMS MAY PRODUCE PARTICULARLY DAMAGING WINDS. MOBILE HOMES AND VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. LAT...LON 3255 8883 3182 8885 3189 8846 3255 8840
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:45 AM CDT, 12 hours 5 minutes earlier.
Area forecast discussion, Jun 7, 2:45 AM CDT, 12 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 AM CDT THU JUN 7 2001 ON SATELLITE REMNANTS OF A WARM CORE ALLISON WAS NOTED ACROSS EAST TEXAS...WHICH HELPED TO PROVIDE A RICH TROPICAL AIRMASS OVER THE LOWER MISSISSIPPI VALLEY. THE MAIN SHOWER ACTIVITY WAS NOTED OVER THE SOUTHERN PART OF THE COUNTY WARNING AREA. ON THE SURFACE LOW PRESSURE ASSOCIATED WITH ALLISON WAS OVER EAST TEXAS. LOOKING AT THE SHORT TERM IT WILL BE A WET ONE...MAINLY THROUGH TONIGHT. ALL MODELS INITIALIZED FAIRLY WELL. THE AVN MODEL DID HAVE A SPURIOUS SHORT WAVE COME OUT OF THE GULF...AND SENDS IT EAST OVER THE REGION THROUGH FRIDAY. OTHERWISE THE MODELS AGREED FAIRLY WELL IN THE MASS FIELDS THROUGH FRIDAY...WITH MINOR DIFFERENCES. REMNANTS OF ALLISON WILL SINK SLOWLY TO THE SOUTH...TO THE SOUTHEAST TEXAS COAST BY FRIDAY MORNING. THIS WILL ALLOW ADDITIONAL RAINFALL OVER MUCH OF THE CWFA FOR MAINLY TODAY INTO TONIGHT. THE BEST RAINFALL AMOUNTS HAVE BEEN IN THE SOUTH...RANGING FROM 3 TO LOCALLY 5 INCHES DURING THE PAST FEW DAYS. A FLASH FLOOD WATCH WILL BE EXTENDED FOR THE WHOLE COUNTY WARNING AREA FOR TODAY. THE MODELS ARE EMPHASIZING THE BEST RAINFALL OVER THE SOUTHEAST HALF OF THE REGION FOR TODAY WITH RAINFALL AMOUNTS FROM 1 TO AROUND 2.5 INCHES POSSIBLE BY EARLY FRIDAY. THIS WILL BE AIDED BY A LOW LEVEL JET OF AROUND 30 KNOTS...A THETA RIDGE AXIS AND IS ALSO THE PRIME AREA FOR NORTHWARD MOVING SHORTWAVES AND THE GREATEST LIFT. ON FRIDAY...A FRONTAL BOUNDARY WILL BEGIN MOVING SLOWLY SOUTHEAST OVER THE FORECAST AREA. DEPENDING ON HOW MUCH TROPICAL MOISTURE IS REMAINING FROM ALLISON...THE FRONT COULD ALSO PROVIDE A FOCUS FOR ADDITIONAL RAINS UNTIL SATURDAY. THIS BOUNDARY SHOULD BE ALONG THE COAST ON SATURDAY. GUIDANCE: TEMPS LOOK GOOD AND WILL ONLY MAKE SLIGHT ADJUSTMENTS. FOR POPS...WILL HAVE THE GREATEST POPS IN THE SOUTH (CATEGORICAL) TAPERING OFF TO THE NORTHWEST (GOOD CHANCE) FOR TODAY. WILL HAVE THE BEST POPS FOR THE EAST TONIGHT. ON FRIDAY WITH FRONT COMING IN WILL HAVE SCATTERED POPS ACROSS THE REGION...ESPECIALLY AROUND THE FRONT. AS NOTED BY DAY SHIFT CONFIDENCE IS NOT REALLY HIGH ON LINGERING TROPICAL MOISTURE AND EXACTLY HOW MUCH FRONTAL FORCING WILL BE PRESENT. 24 HR QPF DISCUSSION: PRECIPITABLE WATER WILL BE AROUND 2 INCHES THROUGH THE PERIOD. MODELS ARE GOING FOR AROUND 1 TO 2 INCHES WITH THE BEST AMOUNTS IN THE EAST...WHERE THE LOW LEVEL JET/THETA RIDGE WILL LINGER OVER. NCEP QPF AMOUNTS SIMILAR WITH 1 TO 2 INCHES OVER THE EASTERN HALF...WHICH SEEMS REASONABLE. EXTENDED DISCUSSION: WITH FRONT MOVING OFF THE COAST BY LATE SATURDAY...HIGH PRESSURE SHOULD DRY THE REGION OUT SUNDAY THROUGH WEDNESDAY. MEAN UPPER RIDGE WILL DOMINATE OUR PATTERN DURING THE PERIOD WITH A CUT OFF LOW IN THE SOUTHERN PLAINS. THE CANADIAN MODEL TRIES TO BRING IN SOME MOISTURE ACROSS THE REGION FROM THE CUT OFF LOW MONDAY INTO TUESDAY. IT BRINGS THE LOW NORTH OF THE REGION...WHILE PUTTING THE FORECAST AREA INTO A SHORT WAVE TROF BY TUESDAY. THE NAVY NOGAPS KEEPS SHOWERS AROUND FOR THE SOUTH HALF ON SATURDAY THROUGH TUESDAY. THE EUROPEAN MODELS ALSO HAVE A CUTOFF LOW THAT HANGS AROUND THE LOWER MISSISSIPPI VALLEY DURING THE PERIOD. SO AT THIS TIME CONFIDENCE IS LOW ON THE EXTENDED FORECAST...BUT WILL LEAVE IT ALONE TO MAINTAIN CONSISTENCY. WILL LET THE DAY SHIFT TAKE ANOTHER LOOK AT IT. PRELIM NUMBERS: JAN 81/70/84/67 8653 MEI 81/70/83/66 8763 .JAN... MS... FFA ALL ZONES LA...FFA ALL ZONES. AR...FFA ALL ZONES. 17
In the hours before
Local storm report, Jun 7, 11:35 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT THU JUN 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1056 AM 2 NE ROXIE MS TORNADO
06/07/01 FRANKLIN S.O. SPOTTERS IN FRANLIN REPORTED SIGHTING WITH NO DAMAGE AS RELAYED BY
ADAMS EOCLocal storm report, Jun 7, 11:55 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT THU JUN 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1056 AM 2 NE ROXIE MS TORNADO
06/07/01 FRANKLIN S.O. SPOTTERS IN FRANKLIN REPORTED SIGHTING WITH NO DAMAGE AS REL=AYED BY
ADAMS EOCSpecial weather statement, Jun 7, 2:36 PM CDT, 14 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 236 PM CDT THU JUN 07 2001 ...THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. A FEW STRONG STORMS ARE EXPECTED ACROSS PORTIONS OF EAST MISSISSIPPI...MAINLY EAST OF A STARKVILLE TO CARTHAGE TO MAGEE TO MONTICELLO LINE. EXPECT WIND GUSTS OF UP TO 40 MPH...FREQUENT LIGHTNING...AND BRIEF PERIODS OF VERY HEAVY RAIN IN THE STRONGER STORMS. A LOW PRESSURE CENTER THAT WAS FORMERLY TROPICAL STORM ALLISON HAS BECOME NEARLY STATIONARY OVER EAST TEXAS. THIS LOW PRESSURE SYSTEM IS EXPECTED TO DRIFT SLOWLY SOUTHWARD IN EAST TEXAS. THE CIRCULATION AROUND THIS LOW PRESSURE CENTER WILL CONTINUE TO BRING SIGNIFICANT LOW LEVEL MOISTURE INTO THE LOWER MISSISSIPPI VALLEY THROUGH TONIGHT. THE STRONGEST STORMS WILL MAINLY OCCUR IN EAST MISSISSIPPI WHERE THE AIR IS MORE UNSTABLE. ...FLOODING... A FLOOD WATCH IS IN EFFECT FOR EAST CENTRAL LOUISIANA AND PORTIONS CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS MOISTURE CONTINUES TO BE PUMPED IN FROM THE GULF OF MEXICO DUE TO THE CIRCULATION AROUND THE REMNANTS OF TROPICAL STORM ALLISON IN EAST TEXAS. DUE TO THE TROPICAL AIRMASS IN PLACE...VERY HEAVY RAINFALL IS POSSIBLE WITH ORGANIZED AREAS OF RAINFALL. ADDITIONAL AMOUNTS OF 1 TO 3 INCHES OF RAIN ARE POSSIBLE...ESPECIALLY OVER SOUTHERN PORTIONS OF THE WATCH AREA WHERE UPWARDS TO 5 INCHES OF RAINFALL HAS FALLEN IN ISOLATED SPOTS THE PAST SEVERAL DAYS. ANY ADDITIONAL HEAVY RAIN WILL MOST LIKELY RUN OFF AND CAUSE FLOODING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAtZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:13 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 32 min |
| Jun 7, 10:45 AM CDT | Tornado Warning | JAN | Franklin | 30 min |
| Jun 7, 11:03 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 27 min |
| Jun 7, 1:55 PM CDT | Flash Flood Warning | JAN | Franklin | 2 hr |
| Jun 7, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 29 min |
| Jun 7, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 14 min |
| Jun 7, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.